Alert archive / Texas / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood watch at Apr 29, 2007, 4:47 AM CDT for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Apr 29, 2007, 7:00 AM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2007, 4:47 AM CDT (09:47 UTC)
- In effect from
- Apr 29, 2007, 7:00 AM CDT
- Expired
- Apr 30, 2007, 3:25 AM CDT
- In force
- 20 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- None
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2574 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KMAF 290947 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 447 AM CDT SUN APR 29 2007 ...HEAVY RAINFALL EXPECTED ACROSS THE BIG BEND...MARFA PLATEAU... DAVIS MOUNTAINS...AND LOWER TRANS PECOS REGIONS OF WEST TEXAS TODAY AND TONIGHT... .A SLOW MOVING UPPER STORM SYSTEM OVER NORTHERN MEXICO SUNDAY MORNING WILL DRIFT EAST TODAY AND TONIGHT. IN ADVANCE OF THIS SYSTEM ABUNDANT MOISTURE CONTINUES TO STREAM OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO FROM BOTH THE GULF OF MEXICO AND FROM THE SUBTROPICAL PACIFIC. DAYTIME HEATING ALONG WITH LIFT AHEAD OF THIS UPPER STORM SYSTEM WILL RESULT IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT OVER MUCH OF SOUTHWEST TEXAS. RAINFALL RATES OVER AN INCH PER HOUR WILL BE POSSIBLE...WITH STORM TOTAL RAINFALL AMOUNTS OF 2 TO 3 INCHES POSSIBLE ACROSS THE BIG BEND AND LOWER TRANS PECOS REGIONS OF WEST TEXAS. FLASH FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER AREAS SUSCEPTIBLE TO HIGH WATER WILL BE POSSIBLE TODAY AND TONIGHT. TXZ074-075-079>082-292100- /O.NEW.KMAF.FF.A.0003.070429T1200Z-070430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO... MARFA...BIG BEND NP...MARATHON...SANDERSON 447 AM CDT SUN APR 29 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS...BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY AND TERRELL. * THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF SOUTHWEST TEXAS. * RAINFALL RATES OVER AN INCH PER HOUR MAY PRODUCE FLASH FLOODING OF ARROYOS...DRAWS...AND LOW WATER CROSSINGS. DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A ROADWAY...TURN AROUND...DON/T DROWN. FLASH FLOODS CAN OCCUR WITHIN MOMENTS...EVEN MILES AWAY FROM WHERE THE RAINFALL OCCURS. AVOID CAMPING NEAR STREAMS...RAVINES AND OTHER LOW AREAS AS THEY MAY BECOME DEADLY RAGING TORRENTS IN A BRIEF AMOUNT OF TIME. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
2 follow-up statements
000 WGUS64 KMAF 291952 FFAMAF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 252 PM CDT SUN APR 29 2007 ...HEAVY RAINFALL EXPECTED ACROSS MUCH OF THE AREA INTO THE TONIGHT... .A SLOW MOVING BUT POWERFUL UPPER STORM SYSTEM OVER NORTHERN MEXICO WILL DRIFT INTO WEST TEXAS THIS EVENING. RICH MOISTURE IN ADVANCE OF THIS SYSTEM IS IN PLACE WHILE A DISSIPATING WARM FRONT LIFTS NORTH ACROSS THE PERMIAN BASIN. DAYTIME HEATING ACROSS THE MOUNTAINS WILL AID IN THE DEVELOPMENT OF STORMS AND WITH ADDITIONAL LIFT ASSOCIATED WITH THE UPPER STORM SYSTEM A LARGE AREA OF STORMS IS EXPECTED TO FORM AND MOVE EAST ACROSS THE AREA. THE MOST FAVORED AREA FOR THESE STORMS TO MOVE ACROSS IS BETWEEN ANDREWS AND THE RIO GRANDE. RAINFALL RATES TO NEAR TWO INCHES PER HOUR WILL BE POSSIBLE...WITH LOCAL STORM TOTAL RAINFALL AMOUNTS TO NEAR 4 INCHES POSSIBLE ACROSS THE LOWER TRANS PECOS. FLOODING AND FLASH FLOODING OF ARROYOS...DRAWS...LOW WATER CROSSINGS...AND OTHER AREAS SUSCEPTIBLE TO HIGH WATER WILL BE POSSIBLE INTO THE NIGHT. NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-258-301200- /O.EXA.KMAF.FF.A.0003.000000T0000Z-070430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 252 PM CDT SUN APR 29 2007 /152 PM MDT SUN APR 29 2007/ ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN TEXAS...ANDREWS...BORDEN...CRANE...DAWSON... ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD... LOVING...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD AND WINKLER. * THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE POSSIBLE INTO TONIGHT ACROSS MUCH OF SOUTHWEST TEXAS INCLUDING THE PERMIAN BASIN. * RAINFALL RATES OVER WELL OVER AN INCH PER HOUR MAY PRODUCE FLASH FLOODING OF STREETS...ARROYOS...DRAWS...AND LOW WATER CROSSINGS. DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A ROADWAY...TURN AROUND...DON/T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ TXZ074-075-079>082-301200- /O.CON.KMAF.FF.A.0003.000000T0000Z-070430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...ALPINE...FORT STOCKTON...PRESIDIO... MARFA...BIG BEND NP...MARATHON...SANDERSON 252 PM CDT SUN APR 29 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST TEXAS...INCLUDING THE FOLLOWING AREAS... BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...MARFA PLATEAU... PECOS...PRESIDIO VALLEY AND TERRELL. * THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL BE POSSIBLE INTO THE NIGHT ACROSS MUCH OF SOUTHWEST TEXAS. * RAINFALL RATES WELL OVER AN INCH PER HOUR MAY PRODUCE FLASH FLOODING OF STREETS...ARROYOS...DRAWS...AND LOW WATER CROSSINGS. DON/T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER MAY BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING WATER CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING ACROSS A ROADWAY...TURN AROUND...DON/T DROWN. FLASH FLOODS CAN OCCUR WITHIN MOMENTS...EVEN MILES AWAY FROM WHERE THE RAINFALL OCCURS. AVOID CAMPING NEAR STREAMS...RAVINES AND OTHER LOW AREAS AS THEY MAY BECOME DEADLY RAGING TORRENTS IN A BRIEF AMOUNT OF TIME. CONCERNS ARE HIGH ALONG THE RIO GRANDE AND PECOS RIVER FROM SHEFFIELD TO CHANDLER RANCH ON INDEPENDENCE CREEK AND OTHER TRIBUTARIES WITH AT LEAST MINOR FLOODING EXPECTED. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
000 WGUS64 KMAF 300825 FFAMAF FLOOD WATCH NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 AM CDT MON APR 30 2007 ...HEAVY RAINFALL ENDS ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO... .AN UPPER LEVEL STORM SYSTEM OVER SOUTHEASTERN NEW MEXICO EARLY MONDAY MORNING WILL DRIFT NORTHEAST ACROSS THE TEXAS PANHANDLE TODAY. AS A RESULT...THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS DECREASED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO...AND THE FLASH FLOOD WATCH IS THEREFORE CANCELLED. NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-300930- /O.CAN.KMAF.FF.A.0003.000000T0000Z-070430T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP...MARATHON... SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 325 AM CDT MON APR 30 2007 /225 AM MDT MON APR 30 2007/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS ENDED ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. RUNOFF FROM HEAVY RAINS SUNDAY MAY CONTINUE TO CAUSE MINOR FLOODING BEFORE SUNRISE MONDAY...ESPECIALLY IN AND NEAR ARROYOS...DRAWS...AND OTHER LOW LYING AND POORLY DRAINED AREAS. DO NOT DRIVE ACROSS FLOODED ROADS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 4:39 AM CDT, 8 minutes earlier.
Area forecast discussion, Apr 29, 4:39 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 AM CDT SUN APR 29 2007
.DISCUSSION..
HYDROMETEOROLOGICAL IMPACT EVENTS WILL CENTER ON SEVERE CONVECTION
AND FLASH FLOODING THROUGH TONIGHT...WITH ANOTHER ROUND OF
CONVECTION EXPECTED WEDNESDAY AND WEDNESDAY NIGHT.
EXIGENCIES OF THE CURRENT WEATHER SITUATION PRECLUDE A DETAILED
DISCUSSION. UPPER LOW OVER NORTHERN MEXICO HANDLED WELL BY THE
MODELS AND WE SEE LITTLE NEED TO DEVIATE FROM A CONSENSUS OF THEIR
SOLUTIONS. MAXIMUM QPF WILL BE OVER WESTERN ZONES TODAY UNDER
FAVORABLE LARGE SCALE DYNAMIC LIFT AND INCREASING PWAT. THIS AXIS
WILL SHIFT EAST DURING THE AFTERNOON AND EVENING HOURS...WITH A
MAX QPF OVER AN INCH EXPECTED OVER THE LOWER TRANS PECOS TONIGHT.
GIVEN ANTECEDENT CONDITIONS WE WILL ISSUE A FLASH FLOOD WATCH
THROUGH 12Z MONDAY FOR THE DAVIS MOUNTAINS SOUTH TO THE RIO GRANDE
AND EAST TO THE PECOS. SEVERE CONVECTION ALSO A POSSIBILITY...
ESPECIALLY IN AREAS WHERE INSOLATION IS MAXIMIZED.
PRECIP WILL SHIFT EAST MONDAY AS LIFT AND MOISTURE ASSOCIATED WITH
THE AFOREMENTIONED UPPER LOW TRANSLATES EAST. WILL HOLD ONTO POPS
ACROSS EASTERN AND CENTRAL ZONES IN THE MORNING...THEN ACROSS THE
EAST DURING THE AFTERNOON AND EVENING. SHORTWAVE RIDGING BETWEEN
THIS SYSTEM AND ANOTHER DEVELOPING OVER THE SOUTHWESTERN DESERTS
WILL BE BRIEF...WITH DEEPER MOISTURE EXPECTED AREAWIDE WEDNESDAY
AND WEDNESDAY NIGHT. COULD SEE ANOTHER ROUND OF HEAVY RAINFALL WITH
THIS NEXT SYSTEM. THEREAFTER...MODELS ARE ALL OVER THE PLACE WITH
REGARDS TO THE EVOLUTION OF A DEEP UPPER TROUGH OVER THE WESTERN
CONUS. CONFIDENCE IN ANY ONE SOLUTION IS POOR AT THE MOMENT...
HENCE NO SIGNIFICANT CHANGES WERE MADE TO THE ONGOING EXTENDED
FORECAST.
TEMPERATURES WERE TRENDED DOWNWARD A BIT OWING TO EXPECTED
EVAPOTRANSPIRATION AND LOWERED INSOLATION WEDNESDAY THROUGH FRIDAY...
OTHERWISE A BLEND OF THE GFS AND GFS ENSEMBLE MEANS WERE USED.
HPC QPF LOOKS REASONABLE BUT DID LOWER AMOUNTS TONIGHT BY ABOUT 20
PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 79 62 75 61 / 40 70 70 20
CARLSBAD NM 76 58 85 58 / 60 50 20 10
DRYDEN TX 81 63 83 64 / 60 90 50 20
FORT STOCKTON TX 79 60 83 63 / 60 80 40 20
GUADALUPE PASS TX 72 53 81 59 / 70 40 20 10
HOBBS NM 76 59 82 60 / 50 60 20 20
MARFA TX 74 51 79 50 / 70 50 20 10
MIDLAND INTL AIRPORT TX 78 60 79 60 / 40 80 50 20
ODESSA TX 79 60 81 61 / 50 80 50 20
WINK TX 81 60 87 60 / 60 70 30 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH FROM 7 AM THIS MORNING TO 7 AM CDT MONDAY FOR
THE FOLLOWING ZONES...BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
TERRELL.
&&
21/70Hazardous weather outlook, Apr 28, 1:54 PM CDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT SAT APR 28 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 154 PM CDT SAT APR 28 2007 /1254 PM MDT SAT APR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF TRANS PECOS LATE THIS AFTERNOON AND EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL EXIST ALONG AND WEST OF THE GUADALUPE AND DAVIS MOUNTAINS...AND THE BIG BEND REGION...SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL BE THE PRIMARY CONCERNS. FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE FORECAST FOR ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO SUNDAY. THE BEST CHANCE FOR STORMS WILL OCCUR SUNDAY AFTERNOON AND EVENING. WIND GUSTS TO 50 MPH AND HAIL MAY ACCOMPANY THE STRONGEST OF THESE STORMS. HEAVY RAINFALL AND DEADLY LIGHTNING ARE ALSO POSSIBLE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS IN THE FORECAST FOR WEDNESDAY AND WEDNESDAY NIGHT. GUSTY WINDS...SMALL HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE EXPECTED OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON ACROSS FAR WEST TEXAS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 29, 12:49 AM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1249 AM CDT SUN APR 29 2007 TXZ079-080-290645- PRESIDIO VALLEY-MARFA PLATEAU- 1249 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY. STRONG THUNDERSTORMS WILL CROSS THE RIO GRANDE INTO SOUTHWESTERN PRESIDIO COUNTY THROUGH 145 AM CDT. AT 1246 AM CDT...STRONG THUNDERSTORMS WERE DETECTED FROM ABOUT 7 MILES WEST OF PRESIDIO...TO ABOUT 14 MILES SOUTHWEST OF PRESIDIO. MOVEMENT IS TO THE NORTHEAST AT 20 MPH. THESE STORMS WILL AFFECT AREAS NEAR PRESIDIO...INCLUDING FM 170 NORTHWEST OF PRESIDIO. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR 50 MPH...PEA TO DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SAFE SHELTER IN A STURDY LOCATION.
Special weather statement, Apr 29, 2:21 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 AM CDT SUN APR 29 2007 TXZ079-080-290815- PRESIDIO VALLEY-MARFA PLATEAU- 221 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY. A STRONG THUNDERSTORM WILL CROSS THE RIO GRANDE RIVER INTO SOUTHWESTERN PRESIDIO COUNTY THROUGH 315 AM CDT. AT 215 AM CDT...THIS STORM WAS LOCATED 10 MILES SOUTH OF RUIDOSA...OR ABOUT 17 MILES SOUTH OF CANDELARIA...AND WAS MOVING NORTH AT 20 MPH. THIS STORM WILL CROSS RIVER ROAD 170 NEAR RUIDOSA BY 230 AM CDT...AND WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS IN EXCESS OF 50 MPH...HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SAFE SHELTER INSIDE A STURDY STRUCTURE. MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND.
Special weather statement, Apr 29, 3:37 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 337 AM CDT SUN APR 29 2007 TXZ079>081-290930- PRESIDIO VALLEY-BIG BEND AREA-MARFA PLATEAU- 337 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN PRESIDIO AND SOUTHWESTERN BREWSTER COUNTIES. A STRONG THUNDERSTORM WILL MOVE INTO LAJITAS BETWEEN 345 AND 355 AM CDT. AT 336 AM CDT...THIS STORM WAS LOCATED 6 MILES SOUTH OF LAJITAS...AND WAS MOVING NORTH AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50 MPH...DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RESIDENTS IN THE COMMUNITY OF LAJITAS SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED. CONTINUE TO MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
Special weather statement, Apr 29, 3:46 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 AM CDT SUN APR 29 2007 TXZ079-080-290945- PRESIDIO VALLEY-MARFA PLATEAU- 346 AM CDT SUN APR 29 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN PRESIDIO COUNTY. A STRONG THUNDERSTORM WILL AFFECT THE COMMUNITY OF PRESIDIO...AND AREAS NORTHWEST OF PRESIDIO ALONG RIVER ROAD 170 THROUGH 415 AM CDT. AT 341 AM CDT...THE STRONGEST PART OF THIS STORM WAS LOCATED 6 MILES NORTHWEST OF PRESIDIO...AND WAS MOVING NORTH AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AROUND 50 MPH...PEA TO DIME SIZE HAIL...VERY HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RESIDENTS IN THE COMMUNITY OF PRESIDIO SHOULD SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. CONTINUE TO MONITOR LOCAL MEDIA OUTLETS FOR ADDITIONAL STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Apr 28, 8:30 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Apr 29, 4:28 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Apr 29, 5:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| Apr 29, 7:52 AM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 4 hr |
| Apr 29, 10:04 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Apr 29, 11:29 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Apr 29, 11:49 AM CDT | Tornado Warning | MAF | Jeff Davis | 56 min |
| Apr 29, 12:25 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 35 min |
| Apr 29, 12:35 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 55 min |
| Apr 29, 12:43 PM CDT | Tornado Warning | MAF | Jeff Davis, Reeves | 62 min |
| Apr 29, 12:51 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 54 min |
| Apr 29, 1:00 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland | 60 min |
| Apr 29, 1:30 PM CDT | Severe Thunderstorm Warning | MAF | Ward | 60 min |
| Apr 29, 1:34 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 56 min |
| Apr 29, 1:37 PM CDT | Tornado Warning | MAF | Reeves | 53 min |
| Apr 29, 1:50 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Ward | 3 hr |
| Apr 29, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| Apr 29, 2:01 PM CDT | Flash Flood Warning | MAF | Culberson, Jeff Davis | 3 hr |
| Apr 29, 2:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Apr 29, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 67 min |
| Apr 29, 2:48 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Apr 29, 2:50 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 55 min |
| Apr 29, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 59 min |
| Apr 29, 3:38 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 67 min |
| Apr 29, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Crane | 60 min |
| Apr 29, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Apr 29, 4:14 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 61 min |
| Apr 29, 4:40 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 65 min |
| Apr 29, 4:44 PM CDT | Tornado Warning | MAF | Pecos | 61 min |
| Apr 29, 5:07 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Apr 29, 5:16 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 59 min |
| Apr 29, 5:24 PM CDT | Tornado Warning | MAF | Pecos | 66 min |
| Apr 29, 5:32 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Apr 29, 5:36 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 54 min |
| Apr 29, 5:58 PM CDT | Tornado Warning | MAF | Pecos | 47 min |
| Apr 29, 6:05 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 55 min |
| Apr 29, 6:19 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 56 min |
| Apr 29, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 24 min |
| Apr 29, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 61 min |
| Apr 29, 6:50 PM CDT | Tornado Warning | MAF | Crane, Pecos | 55 min |
| Apr 29, 6:56 PM CDT | Flash Flood Warning | MAF | Ector | 5 hr |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 46 min |
| Apr 29, 11:59 AM CDT | Severe Thunderstorm Warning | MAF | Lea | 61 min |
Nearby
Flash Flood Watches in Texas, 2007Flash Flood Watches in New Mexico, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.